Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 26, 2015, 2:06 AM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2015, 2:06 AM CDT (07:06 UTC)
- Expired
- May 26, 2015, 3:00 AM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 13 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:10 AM CDT | TSTM WND DMG | 2 W Jackson, MS | TREE DOWN ON LYNCH ST |
| May 26, 2:22 AM CDT | TSTM WND DMG | 4 N Madison, MS | CANOPY TORN OFF THE EXXON GAS STATION AT THE GLUCKSTADT EXIT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.1 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS54 KJAN 260706
SVRJAN
MSC049-089-121-260800-
/O.NEW.KJAN.SV.W.0151.150526T0706Z-150526T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CDT TUE MAY 26 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 300 AM CDT
* AT 206 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM POCAHONTAS TO NEAR ROCKPORT...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POCAHONTAS AROUND 210 AM CDT.
ANNANDALE AROUND 215 AM CDT.
GLUCKSTADT AROUND 220 AM CDT.
CANTON AROUND 225 AM CDT.
STAR AND PINEY WOODS AROUND 235 AM CDT.
SHARON AND WAY AROUND 240 AM CDT.
CATO AROUND 245 AM CDT.
JOHNS AROUND 255 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
PUCKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3205 9025 3252 9029 3274 9005 3279 8990
3258 8978 3236 8973 3205 8973
TIME...MOT...LOC 0706Z 230DEG 33KT 3249 9027 3184 9020
HAIL...<.75IN
WIND...60MPH
$$
BYB3 follow-up statements
690
WWUS54 KJAN 260732
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
232 AM CDT TUE MAY 26 2015
MSC049-260742-
/O.CAN.KJAN.SV.W.0151.000000T0000Z-150526T0800Z/
HINDS MS-
232 AM CDT TUE MAY 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HINDS COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3236 9011 3239 9009 3240 9007 3240 9011
3266 9014 3274 9005 3279 8990 3259 8978
3254 8977 3236 8973 3210 8973 3206 9008
TIME...MOT...LOC 0732Z 251DEG 27KT 3270 9008 3205 9001
$$
MSC089-121-260800-
/O.CON.KJAN.SV.W.0151.000000T0000Z-150526T0800Z/
RANKIN MS-MADISON MS-
232 AM CDT TUE MAY 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR RANKIN AND CENTRAL MADISON COUNTIES...
AT 232 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAY TO PINEY WOODS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
WAY AROUND 240 AM CDT.
SHARON AROUND 245 AM CDT.
CATO AROUND 250 AM CDT.
JOHNS AROUND 255 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3236 9011 3239 9009 3240 9007 3240 9011
3266 9014 3274 9005 3279 8990 3259 8978
3254 8977 3236 8973 3210 8973 3206 9008
TIME...MOT...LOC 0732Z 251DEG 27KT 3270 9008 3205 9001
HAIL...<.75IN
WIND...60MPH
$$
BYB948
WWUS54 KJAN 260747
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 AM CDT TUE MAY 26 2015
MSC089-260756-
/O.CAN.KJAN.SV.W.0151.000000T0000Z-150526T0800Z/
MADISON MS-
247 AM CDT TUE MAY 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3245 9000 3249 8996 3258 8982 3259 8979
3236 8973 3210 8973 3208 8992
TIME...MOT...LOC 0746Z 252DEG 29KT 3246 8992 3212 8985
$$
MSC121-260800-
/O.CON.KJAN.SV.W.0151.000000T0000Z-150526T0800Z/
RANKIN MS-
247 AM CDT TUE MAY 26 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN RANKIN COUNTY...
AT 246 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GOSHEN SPRINGS TO JOHNS...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
PISGAH AROUND 255 AM CDT.
LEESBURG AROUND 300 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3245 9000 3249 8996 3258 8982 3259 8979
3236 8973 3210 8973 3208 8992
TIME...MOT...LOC 0746Z 252DEG 29KT 3246 8992 3212 8985
HAIL...<.75IN
WIND...60MPH
$$
BYB747
WWUS54 KJAN 260759
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
259 AM CDT TUE MAY 26 2015
MSC121-260809-
/O.EXP.KJAN.SV.W.0151.000000T0000Z-150526T0800Z/
RANKIN MS-
259 AM CDT TUE MAY 26 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANKIN COUNTY WILL
EXPIRE AT 300 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3245 9000 3249 8996 3258 8982 3259 8979
3236 8973 3210 8973 3208 8992
TIME...MOT...LOC 0758Z 230DEG 33KT 3246 8992 3212 8985
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:27 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 25, 8:27 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 827 PM CDT MON MAY 25 2015 ...SEVERE WEATHER LOOKING MORE LIKELY FOR WESTERN PORTIONS OF THE ARKLAMISS REGION TONIGHT... .UPDATE...A POTENT LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING SEVERE WEATHER HAS BEEN PUSHING EAST THROUGH THE ARKLATEX REGION LATE THIS AFTERNOON AND EARLY THIS EVENING FASTER THAN ANTICIPATED. AS I WRITE THIS LINE IS ON THE VERGE OF KNOCKING ON THE DOOR OF THE ARKLAMISS DELTA AND I EXPECT IN ANOTHER HOUR VIGOROUS CONVECTION WILL INDEED BE MOVING IN. THE SYNOPTIC AND THERMODYNAMIC SETUP VERY SUPPORTIVE OF WIDESPREAD SEVERE WEATHER EARLIER IN THE SOUTHERN PLAINS AND ARKLATEX SHOULD NOT BE QUITE AS SUPPORTIVE ACROSS THE BULK OF THE LOWER MS VALLEY THIS EVENING. THAT SAID...THERE IS STILL ENOUGH OF A LOW LEVEL JET TO FUEL STRONG AND POTENTIALLY DAMAGING WIND GUSTS (AND MAYBE EVEN AN EMBEDDED TORNADO OR TWO) IN MY FAR WESTERN ZONES AS THIS ACTIVITY MOVES IN LATER THIS EVENING. WANING INSTABILITY AND A CONTINUED DOWNGRADE OF PARAMETER SPACE INTO THE HEART OF THE REGION SHOULD CAUSE SEVERE WEATHER POTENTIAL TO EBB CONSIDERABLY WITH EASTWARD PROGRESSION THROUGH THE REGION LATE TONIGHT. LOCALLY HEAVY RAINFALL IS OF COURSE AN ISSUE WE ARE MONITORING...BUT AS LONG AS THE INCOMING LINE OF STORMS REMAINS PROGRESSIVE THEN BIG FLOODING ISSUES SHOULD BE AVOIDED. THERE IS NOT YET AN EXPECTATION THAT THIS LINE WILL HANG UP AND LEAD TO PROBLEMATIC TRAINING THUNDERSTORM ACTIVITY...BUT OF COURSE WE WILL BE MONITORING FOR THAT CLOSELY. /BB/ && .PREV DISCUSSION... /ISSUED 444 PM CDT MON MAY 25 2015/ DISCUSSION... SHORT TERM...THE FOCUS OF CONVECTION HAS SHIFTED SOUTH AND WEST THIS AFTERNOON AS THE AIRMASS IN EAST MS WAS STABILIZED BY MORNING ACTIVITY. THE NEWER DEVELOPMENT HAS OCCURRED IN AN ENVIRONMENT CHARACTERIZED BY 2000-3000 J/KG MLCAPE AND 30-40 KT EFFECTIVE BULK SHEAR. UNLIKE YESTERDAY LOW LEVEL SHEAR IS NOT AS IMPRESSIVE...SO WE ARE LESS LIKELY TO SEE MULTIPLE BOWING SEGMENTS PRODUCING WIND DAMAGE OVER A LARGE AREA. HOWEVER UPDRAFTS WILL BE ROBUST ENOUGH TO PRODUCE DOWNBURSTS RESULTING IN WIND DAMAGE OVER MORE LOCALIZED AREAS...AND SOME HAIL. HEADING INTO TONIGHT...DAYTIME CONVECTION SHOULD BE ON THE DECREASE WITH THE LOSS OF DAYTIME HEATING AND FOCUS SHIFTS TO THE WEST AT THE CONVECTIVE COMPLEX CURRENTLY PUSHING ACROSS TX/OK. CURRENT TIMING EXPECTATIONS BRING A LINE OF STORMS INTO THE WESTERN PART OF THE CWA BY MIDNIGHT. SPC SSEO SUGGESTS THESE STORMS WILL BEGIN TO LOSE STEAM AS THEY APPROACH THE MS RIVER...HOWEVER THEY COULD STILL BE SEVERE ESPECIALLY WEST OF I-55. DAMAGING WIND POTENTIAL IS OUR PRIMARY CONCERN WITH ANY SEVERE STORMS...BUT HAIL AND A TORNADO OR TWO CANNOT BE RULED OUT. ON TUESDAY WHILE THERE IS SOME CERTAINTY IN THERE BEING SHOWERS AND STORMS GIVEN THE OVERALL SYNOPTIC PATTERN...THERE IS LESS CERTAINTY IN EXACTLY HOW THINGS WILL EVOLVE. ONCE AGAIN THERE WILL BE FAVORABLE UPPER DIVERGENCE ACROSS THE REGION UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK. AN UNSEASONABLY MOIST AIRMASS IS EXPECTED TO BE IN PLACE WITH PWATS BETWEEN 1 3/4-2 INCHES. HOWEVER A STRONG MID LEVEL SHORTWAVE WILL BE PULLING AWAY FROM THE AREA DURING THE DAY...AND THERE IS THE POSSIBILITY THAT LINGERING CONVECTION FROM TONIGHT COULD DISRUPT THE ENVIRONMENT EARLY IN THE DAY. BETWEEN THE POTENTIAL FOR LINGERING STRONG STORMS IN THE MORNING AND THE POTENTIAL FOR SEVERE STORMS WITH NEWER DEVELOPMENT DURING THE DAY...WE WILL CONTINUE TO HIGHLIGHT A LIMITED THREAT FOR SEVERE ACROSS THE CWA. ALSO...GIVEN THE AMOUNT OF RAINFALL THAT HAS OCCURRED OVER THE PAST FEW DAYS (RADAR ESTIMATES OF 3-5 INCHES IN A SWATH FROM NEAR JACKSON NNE TO PARTS OF THE HWY 82 CORRIDOR) IT WOULD NOT TAKE MUCH ADDITIONAL RAIN TO CAUSE FLOODING IN THOSE AREAS. THOUGH THE STRONGER UPPER JET SUPPORT WILL PULL AWAY FROM THE REGION ON WEDNESDAY AN UPPER TROUGH AXIS WILL REMAIN NEARBY...WITH ADDITIONAL DISTURBANCES MOVING ACROSS THE REGION. THIS WILL KEEP A DECENT CHANCE FOR CONVECTION AROUND INTO THE MIDDLE OF THE WEEK...ESPECIALLY THE FARTHER SOUTH AND EAST YOU GO IN THE CWA...WHICH IS WHERE BETTER DEEP LAYER MOISTURE WILL RESIDE. /DL/ LONG TERM...THE SURFACE RIDGE WILL REMAIN IN PLACE THURSDAY AND FRIDAY BUT RIDGING ALOFT WILL STRENGTHEN FROM THE WESTERN GULF ACROSS THE SOUTHEAST STATES. THIS WILL RESULT IN MORE ISOLATED TO SCATTERED DIURNAL COVERAGE OF CONVECTION TO END THE WORK WEEK. BY SATURDAY ANOTHER SHORTWAVE TROUGH IS EXPECTED TO BE OVER THE CENTRAL PLAINS. THE GFS IS A LITTLE DEEPER WITH THE TROUGH AND STRONGER WITH THE ASSOCIATED SURFACE LOW THAN THE ECMWF AND CMC...BUT CONSENSUS SUGGESTS POPS WILL INCREASE GOING INTO SUNDAY AS THE SYSTEM DRAWS CLOSER. THE TROUGH AXIS IS EXPECTED TO BE JUST WEST OF OUR CWA MONDAY EVENING. NORMAL LOWS RUN IN THE MID 60S AND NORMAL HIGHS RUN 85 TO 87F. DUE TO MOISTURE LEVELS REMAINING HIGH THROUGH THE PERIOD OVERNIGHT LOWS WILL BE ABOVE NORMAL. AFTERNOON HIGHS WILL TOP OUT CLOSE TO NORMAL THROUGH THE PERIOD. /22/ && .AVIATION...NUMEROUS SHRA/TSRA WITH GUSTY WINDS WILL AFFECT AT LEAST GLH/TVR/GWO/HEZ/HKS/JAN THROUGH MIDNIGHT WITH SOME STORMS POSSIBLE LATER TONIGHT AT GTR/CBM/MEI/NMM/PIB/HBG AS WELL. IN THE VERY MOIST AIRMASS...WIDESPREAD MVFR/OCNL IFR CIGS WILL BE PREVALENT LATE TONIGHT THROUGH TUESDAY MORNING. POTENTIALLY POTENT THUNDERSTORMS WILL AGAIN BE POSSIBLE TOMORROW. /BB/EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 83 69 85 / 82 80 48 57 MERIDIAN 69 81 68 83 / 63 75 43 64 VICKSBURG 72 83 69 86 / 100 78 40 55 HATTIESBURG 70 83 70 84 / 55 74 40 65 NATCHEZ 72 84 70 85 / 100 76 34 58 GREENVILLE 71 82 69 85 / 100 71 36 39 GREENWOOD 70 81 68 84 / 99 77 40 46 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/22
Hazardous weather outlook, May 25, 8:11 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 811 PM CDT MON MAY 25 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-060-270115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-ADAMS- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY THIS EVENING A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS WESTERN PORTIONS OF THE ARKLAMISS...MAINLY BEFORE MIDNIGHT. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING IS A POSSIBILITY. STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. MSZ026>030-032-033-036>038-042>044-048>050-053>055-059-061>064- 270115- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-YAZOO-MADISON-LEAKE-HINDS-RANKIN-SCOTT-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-FRANKLIN-LINCOLN-LAWRENCE- JEFFERSON DAVIS- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH TUESDAY A LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS WESTERN PORTIONS OF THE ARKLAMISS...LATE THIS EVENING. THE MAIN CONCERN WILL BE DAMAGING WIND GUSTS AND PERHAPS A COUPLE OF TORNADOES. IN ADDITION...LOCALLY HEAVY RAIN PRODUCING FLASH FLOODING IS A POSSIBILITY. STORMS MAY REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY NIGHT. MSZ031-039-045-046-051-052-056>058-065-066-072>074-270115- LOWNDES-NOXUBEE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-COVINGTON-JONES-MARION-LAMAR-FORREST- 811 PM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY TORNADOES THREAT...LIMITED TIMING...TUESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TUESDAY FLOODING THREAT...LIMITED TIMING...TUESDAY ADDITIONAL STORMS ARE POSSIBLE LATER ON TONIGHT ALTHOUGH SEVERE WEATHER AND FLOODING ISSUES ARE GENERALLY NOT ANTICIPATED AT THIS TIME THROUGH TONIGHT. HOWEVER...STORMS ARE EXPECTED TO REDEVELOP TUESDAY AND BRING A LIMITED THREAT FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES ALONG WITH ADDITIONAL HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A LIMITED THREAT FOR SEVERE WEATHER AND HEAVY RAIN...INCLUDING DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LOCALIZED FLASH FLOODING...WILL CONTINUE INTO TUESDAY EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY THROUGH TUESDAY NIGHT. 50 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, May 26, 12:19 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1219 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG BASTROP 32.77N 91.91W
05/25/2015 MOREHOUSE LA LAW ENFORCEMENT
REPORT OF A TREE DOWN ON HICKORY ROAD AND A POWERLINE
DOWN IN THE CITY.
&&
DCOXLocal storm report, May 26, 12:22 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND DMG 1 SE MONTEREY 31.44N 91.71W
05/26/2015 CONCORDIA LA LAW ENFORCEMENT
TREE DOWN ACROSS HWY 129
&&
CMESpecial weather statement, May 26, 12:40 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1240 AM CDT TUE MAY 26 2015
MSZ025>027-035-036-042-260630-
LEFLORE MS-CARROLL MS-YAZOO MS-GRENADA MS-HOLMES MS-HUMPHREYS MS-
1240 AM CDT TUE MAY 26 2015
...GUSTY THUNDERSTORMS WILL AFFECT WESTERN CARROLL...HUMPHREYS...
YAZOO...WESTERN GRENADA...HOLMES AND LEFLORE COUNTIES UNTIL 130 AM
CDT...
AT 1239 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF SUNNYSIDE
TO NEAR PHOENIX...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
SUNNYSIDE AND MINTER CITY AROUND 1250 AM CDT.
MONEY AROUND 1255 AM CDT.
LITTLE YAZOO AND AVALON AROUND 100 AM CDT.
LEFLORE AND MYRLEVILLE AROUND 105 AM CDT.
BENTON AND HOLCOMB AROUND 110 AM CDT.
BEW SPRINGS AROUND 120 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCHLATER...CRUGER...
SATARTIA...LOUISE...EDEN...SILVER CITY...BENTONIA AND MORGAN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3272 9008 3266 9028 3259 9039 3256 9065
3260 9069 3333 9055 3333 9045 3374 9045
3381 9019 3381 9018 3376 9019 3375 9030
3371 9031 3369 9028 3374 9024 3372 9014
3381 9014 3382 8993 3390 8993 3390 8985
TIME...MOT...LOC 0539Z 253DEG 41KT 3369 9041 3264 9061
BYBLocal storm report, May 26, 12:53 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG FAYETTE 31.71N 91.06W
05/26/2015 JEFFERSON MS LAW ENFORCEMENT
TREE DOWNED ON MAIN STREET IN FAYETTE.
&&
DCOXLocal storm report, May 26, 1:10 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CDT TUE MAY 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND DMG 4 SE NATCHEZ 31.51N 91.34W
05/26/2015 ADAMS MS LAW ENFORCEMENT
TREE DOWN ACROSS LAGRANGE RD.
&&
CMESpecial weather statement, May 26, 1:49 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
149 AM CDT TUE MAY 26 2015
MSZ048-049-054-055-062-063-260730-
SIMPSON MS-LAWRENCE MS-COPIAH MS-HINDS MS-LINCOLN MS-RANKIN MS-
149 AM CDT TUE MAY 26 2015
...GUSTY THUNDERSTORMS WILL AFFECT EASTERN COPIAH...RANKIN...
NORTHEASTERN LINCOLN...SIMPSON...NORTHERN LAWRENCE AND CENTRAL HINDS
COUNTIES UNTIL 230 AM CDT...
AT 148 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BOLTON TO NEAR
BROOKHAVEN...AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CLINTON AND BOLTON AROUND 155 AM CDT.
POCAHONTAS AROUND 200 AM CDT.
WANILLA AROUND 205 AM CDT.
OMA AND ROCKPORT AROUND 210 AM CDT.
SHIVERS AROUND 225 AM CDT.
PINOLA AROUND 230 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEAUREGARD...
GEORGETOWN...NEW HEBRON...BRAXTON AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3241 9046 3249 9033 3249 9025 3240 9024
3240 9007 3244 9007 3244 9004 3248 9002
3249 8996 3254 8990 3177 8986 3176 8997
3164 8998 3148 9042
TIME...MOT...LOC 0648Z 240DEG 41KT 3236 9042 3158 9038
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:03 PM CDT | Special Weather Statement | JAN | Bolivar, Washington | 27 min |
| May 25, 11:15 PM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| May 25, 11:37 PM CDT | Special Weather Statement | JAN | Sunflower | 23 min |
| May 25, 11:58 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 47 min |
| May 26, 12:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 78 min |
| May 26, 12:16 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 59 min |
| May 26, 12:22 AM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| May 26, 12:40 AM CDT | Special Weather Statement | JAN | Holmes, Humphreys, Leflore, Yazoo | 50 min |
| May 26, 12:54 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson | 51 min |
| May 26, 1:49 AM CDT | Special Weather Statement | JAN | Rankin, Simpson | 41 min |
| May 26, 3:02 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Covington, Jefferson Davis, Leake, Neshoba and 4 more | 43 min |
| May 26, 9:05 AM CDT | River Flood Warning | JAN | Hinds, Warren | 7 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.